Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Lake Charles, LA

March 4, 2025Hardin County, Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 4, 2025, 9:22 AM CST for Hardin County, Jasper County, Tyler County, Texas. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2025, 9:22 AM CST (15:22 UTC)
Expired
Mar 4, 2025, 10:00 AM CST
In force
38 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hardin County, TX, Jasper County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 135 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 9:50 AM CSTTORNADO5 Nw Woodville, TXThe tornado began roughly 0.5 miles west of HWY 287 where several trees were damaged along with some outbuildings. The tornado then continued northeast where it damaged a home, an outbuilding was destroyed, and several pine trees were snapped at the trunk. Two
Mar 4, 9:54 AM CSTTSTM WND GST 79Colmesneil, TX
Mar 4, 9:57 AM CSTTSTM WND DMG6 Ese Colmesneil, TXEmergency manager reports a tree down on FM 256 E. Time estimated from radar.
Mar 4, 10:04 AM CSTTSTM WND GST 483 Ssw Woodville, TXMesonet station WVLT2 Woodville.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 8:13 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 471 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
471 m²/s²
0-3 km storm-relative helicity
517 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

845 
WUUS54 KLCH 041522
SVRLCH
TXC199-241-457-041600-
/O.NEW.KLCH.SV.W.0013.250304T1522Z-250304T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
922 AM CST Tue Mar 4 2025

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Tyler County in southeastern Texas...
  Northern Hardin County in southeastern Texas...
  North central Jasper County in southeastern Texas...

* Until 1000 AM CST.

* At 921 AM CST, severe thunderstorms were located along a line
  extending from 7 miles northeast of Seven Oaks to 11 miles east of
  Cleveland, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Caney Head, Votaw, Woodville, Ivanhoe, Fred, Rockland, Wildwood,
  Chester, Warren, Hillister, Thicket, Colmesneil, Village Mills, and
  Spurger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.

&&

LAT...LON 3049 9454 3094 9464 3107 9421 3047 9416
      3037 9469 3049 9473
TIME...MOT...LOC 1521Z 235DEG 40KT 3090 9474 3036 9489 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Denson

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:49 AM CST, 3 hours 33 minutes earlier. Its key messages:

  • A strong storm system to bring the potential for severe weather on Mardi Gras, with a risk for significant severe weather across central LA
  • A High Wind Warning is in effect today across the entire region as very strong southerly winds are expected.
  • A Gale Warning is in effect today for all lakes, bays and 0 to 60 nm waters due to the expectation of frequent gale force gusts and dangerous sea conditions.
  • A Coastal Flood Advisory and Warning will be in effect for coastal southeast Texas, and Louisiana due to strong onshore winds driving waters up at high tide time.
Area forecast discussion, Mar 4, 5:49 AM CST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
549 AM CST Tue Mar 4 2025

...New AVIATION...

.KEY MESSAGES...

- A strong storm system to bring the potential for severe weather
  on Mardi Gras, with a risk for significant severe weather across
  central LA

- A High Wind Warning is in effect today across the entire region
  as very strong southerly winds are expected.

- A Gale Warning is in effect today for all lakes, bays and 0 to
  60 nm waters due to the expectation of frequent gale force gusts
  and dangerous sea conditions.

- A Coastal Flood Advisory and Warning will be in effect for
  coastal southeast Texas, and Louisiana due to strong onshore
  winds driving waters up at high tide time.

&&

.SYNOPSIS...
Issued at 458 AM CST Tue Mar 4 2025

Robust low pressure center will traverse the central US today.
Very tight pressure gradient brought on by the low is bringing
about strong south winds across all of the south US. Expect winds
to strengthen during daytime hours as the low and attendant cold
front near the region. These winds will likely result in difficult
driving conditions for high-profile vehicles as well as will
likely blow down trees and power lines. Widespread power outages
are expected. The environment will also be somewhat conducive for
severe weather development along and ahead of passing cold front.
A congealed line of stronger line segments is anticipated to move
through very quickly from mid morning to mid/late afternoon today.
Some storms could be severe. For those outdoors enjoying holiday
festivities, make sure to have a way to receive weather updates
and warnings. Heed any severe weather warnings, and remember, when
thunder roars, go indoors!

&&

.SHORT TERM...
(Today through Thursday night)
Issued at 458 AM CST Tue Mar 4 2025

Light showers are showing up on KLCH radar; indication that broad
upscale lift is spreading overhead. Very strong low pressure
center is currently located north of the Texas Panhandle with
today's cold front currently noted in a north to south
orientation from central OK, down just west of Dallas, curling
back to the southwest towards San Angelo. A line of strong
thunderstorms has developed along the southern portion of the line
- the portion set to move through the region today.

Similar to yesterday, let's break today down... strong gradient
winds, severe risk and finally winds and temps behind the front.

Strong gradient winds... winds have come up overnight with most
areas reporting gusts between 20 and 30 MPH. This prompted the
High Wind Warning to start earlier at 3 AM rather than 6 AM. Jets
associated with the low pressure center are set to phase (merge
together) over the ArkLaTex / ArkLaMiss regions this morning,
resulting in those strong winds and gusts we expect to see today.
Guidance places 60 knots at 850 mb across southwest and Central LA
at 12 PM today; considering adjustments for mixing down, it's
reasonable to expect frequent 40 to 50 MPH gusts from southeast
Texas into Louisiana ahead of the front today. Some gusts up to 60
MPH will be possible but are not expected widespread, so do not be
caught off guard. This will make driving conditions difficult,
especially for high profile vehicles. Widespread power outages and
blown down trees/branches are expected. Winds will diminish along
with and behind the front as they turn to the west. Conditions
will still be gusty, though, not calm.

Severe Risk... an area of 0-6km Bulk Shear greater than 60 knots
is starting to spread over the region. An easy demarcation of this
zone is to trace the area of showers already develop in southeast
Texas and west Louisiana. This kind of mini jet area will spread
to the north through the morning, with most shower activity moving
north along with it. Some widespread showers will likely continue
across southeast TX and west LA this AM on the broad lift
associated with the low. CAPE will slowly start to develop over
this same area, generally remaining less than 1000 J/kg through
noon. Shear and CAPE could result in some isolated stronger storms
west of hwy 165 prior to noon, but most morning convection will
likely be the type to eat CAPE without maximizing on severe
potential.

The greatest severe potential comes in the late morning through
afternoon, right along with the line. Guidance suggests the
greatest instability profile will accompany the line itself as it
moves across the CWA quickly. SBCAPE ranging from 1200 to 1700
J/kg with SRH values up and over 350 m2s-2 would both support
vigorous and organized, rotating updrafts within an area of
somewhat- extreme shear along the front itself. This unstable
airmass stretches north from the coastline into central LA, so I
hesitate to denote any area as expecting a worse outbreak than
others. Any area along the line could expect damaging thunderstorm
winds and embedded tornadoes if segments can maintain themselves.

This brings us to the limiting factors also present. Backed
surface winds and nearly uni- directional flow through much of the
column would suggest the front will cross as a line with embedded
organized segments, similar to those being noted in central Texas
currently, rather than a tight squall line with roaring damaging
winds. If CAPE preceding the line doesn't get completely used up
by showers spreading ahead of it, the line will likely maintain
its vitriol. If CAPE DOES become depleted, the line would likely
lose much of its severe characteristics. An environment with this
kind of shear needs plentiful instability to maintain balance.

Another potential limiting factor will be the advection of an EML
from central Texas into the lower mid levels, as some guidance
also suggests. Winds have kicked up a great deal of dust in
northwest and central Texas. This dust is likely to mix into the
back end of the front, creating a warm nose and cap slightly
aloft. Beyond that, the strong flow at the surface could generate
a rather deep sfc mixed layer keeping tornado vortices from
reaching the surface.

TLDR... All of that to say, expect a mixed bag today. There are
both things working towards and against a severe weather outbreak.
Due to the holiday, it is best to err on the side of extreme
caution and plan as if widespread severe weather will move through
with the frontal passage today. The bulk of weather should be
along the hwy 165 corridor around noon with an exit to east
Louisiana by mid to late afternoon. With such an early fropa, just
save all the festivities for after the active weather!

Winds will turn to the west and drop off almost immediately after
the front moves through. The low will be to the northeast of us by
this point and a west to northwest wind will result. Pressure
gradient behind the low will tighten into Wednesday morning as a
back- side lobe of low pressure moves across the northern MS
region. This will likely bring about the need of another Wind
Advisory during daytime hours Wednesday.

Temps will cool off quite a bit with central LA falling into the
mid 30s on Thursday morning; upper 30s to around 40 for elsewhere.
This will be the coldest period and no cold weather products are
anticipated.

11/Calhoun

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 458 AM CST Tue Mar 4 2025

Very little change in thinking from previous forecast regarding
the longterm period. See previous AFD, issued 407 AM March 3,
2025...

The longterm period starts off with a warming trend as high
pressure sits to the east, southerly flow returns and the ambient
airmass moderates.

Warmth doesn't last long as the next weather system appears to
make its way across the central US late in the period. As the trof
moves across Saturday and Sunday, it shouldn't cause much in the
way of a severe risk, at least as of this moment it doesn't appear
to pack much of a punch. Guidance paints the trough as a very
positively- tilted system with a jet max already moving off into
the eastern seaboard by Sunday morning. Little forcing and minimal
moisture return will result in a lack-luster fropa through the
next weekend.

Cool-ish temperatures return by Sunday daytime and into Monday. No
major issues anticipated with freezing.

11/Calhoun

&&

.AVIATION...
(12Z TAFS)
Issued at 549 AM CST Tue Mar 4 2025

A very busy TAF period is in store. The forecast discussion will
be broken down by hazard.

Winds are already gusting from the southeast between 20 and 30
knots for most areas. LFT and ARA will soon join this trend as the
pressure gradient tightens further. Expect winds to prevail from
the south- southeast today ahead of an approaching cold front.
Sustained winds 18 to 25 knots with gusts 35 to 45 knots are
expected outside of thunderstorms and ahead of the line. After the
frontal passage, winds will turn to the southwest, then west and
finally northwest by the end of the TAF period. Winds will
diminish behind the line but will increase once again between 06
and 12Z as another back- side lobe of low pressure moves across
the northern MS region.

Showers are already ongoing in southeast Texas and west Louisiana
as broad upscale lift spreads into these areas. As lift continues
to strengthen with the front nearing, isolated thunderstorms are
expected to develop within the showers. Vicinity thunder is
included at most all terminals until the actual time frame of the
line moving through. The front will cross the region in the form
of a somewhat congealed line of stronger thunderstorm segments
from late morning to mid afternoon. The line is expected at
western terminals as early as 14 to 16Z, before arriving to lower
Acadiana around 19 to 20Z. The line is expected to depart swiftly
to the east, clearing lower Acadiana around 21Z. With the storms,
expect frequent lightning, volatile wind gusts, and isolated
tornadoes.

Ceilings are already falling into the 1500 to 2000 foot range in
western areas. Expect MVFR conditions to prevail through the
morning as moisture moves inland. Ceilings will fall to IFR and
perhaps even LIFR with the advent of showers and thunderstorms at
terminals. Blowing dust kicked up and transported from west Texas
is expected to move in along with and behind the front assisting
ceilings in their swift improvement with the fropa. VFR conditions
will develop from west to east after the line, with clear skies
(few upper level clouds) to prevail after 01Z or so.

11/Calhoun

&&

.MARINE...
Issued at 458 AM CST Tue Mar 4 2025

Tight pressure gradient resulting in strong onshore flow will
further tighten today as a robust low pressure center traverses
the US. Expect winds to increase to gale force for much of today
with sustained winds 20 to 30 knots and gusts up to 40 knots
bringing about 6 to 13 foot waves and very dangerous sea
conditions. A Gale Warning will be in effect for all Lakes, Bays
and 0 to 60 nautical mile waters from 6 AM to 6 PM today. Winds
will turn offshore and conditions will improve slightly in the
wake of a passing cold front this afternoon. Expect winds and seas
to remain elevated through at least mid day Wednesday.

11/Calhoun

&&

.FIRE WEATHER...
Issued at 458 AM CST Tue Mar 4 2025

Strong winds today will bring about very unsavory conditions
regarding fire weather. Strong south winds will assist with
moisture transport inland. As the cold front moves through, winds
will shift from the west and will fall as compared to those speeds
ahead of the front. Blowing dust from west and central Texas is
expected to move in from the west behind the front which would
likely cause a sudden dip in localized RH values. West and then
northwest winds will increase Tuesday night into Wednesday. Min RH
values Wednesday are currently progged in the 25 to 35 percent
range for areas along and west of hwy 165 in Louisiana. Conditions
will likely not be conducive for safe burning practices and a fire
danger statement may be needed for Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  46  61  36 /  90   0   0   0
LCH  75  50  66  40 / 100   0   0   0
LFT  78  51  67  39 /  90   0   0   0
BPT  78  50  68  41 /  90   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning until 6 PM CST this evening for LAZ027>033-044-
     045-055-073-074-141>143-152>154-241>243-252>254.

     Coastal Flood Advisory until 6 PM CST this evening for LAZ073-
     074.

     Coastal Flood Advisory from 9 AM this morning to midnight CST
     tonight for LAZ241.

     Coastal Flood Warning until 9 PM CST this evening for LAZ252>254.

TX...High Wind Warning until 6 PM CST this evening for TXZ180-201-
     259>262-515-516-615-616.

     Coastal Flood Advisory until 6 PM CST this evening for TXZ615.

     Coastal Flood Advisory from 9 AM this morning to midnight CST
     tonight for TXZ616.

GM...Gale Warning until 6 PM CST this evening for GMZ430-432-450-452-
     470-472.

     Small Craft Advisory from 6 PM this evening to noon CST
     Wednesday for GMZ430-432-450-452-470-472.

     Gale Warning until 9 PM CST this evening for GMZ435-436-455-475.

     Small Craft Advisory from 9 PM this evening to noon CST
     Wednesday for GMZ435-436-455-475.

     Small Craft Advisory until 6 AM CST early this morning for
     GMZ450-452-455-470-472-475.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...11

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 9:59 AM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler46 min
Mar 4, 10:43 AM CSTSevere Thunderstorm WarningLCHJasper, Newton47 min
Mar 4, 10:56 AM CSTTornado WarningLCHNewton34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.